Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Very nervous about next doctor's appointment. Almost in tears.

advertisement
13

Comments

  • Very well said, Ranger!!! Boardn, I hope that you will read what Ranger said & take his advice. Honestly, sometimes, you really do just need to "suck it up" you have got to think of your family & what all this does to them as well, man up if you will.

    Boardn, since we haven't seen you since yesterday, I really hope it means you pulled yourself together and went into the city with your wife and your daughter today.

    Even though, our replies may seem sharp to you, boardn, mine included, we really are trying to help you.

    Again, well said Ranger.
  • Thanks,

    I am trying my best....

    Trying Meditation, exercise, relaxaton techniques, etc. One of the hardest times is at work stuck at a desk and in pain.
    I am going to ask my doctor if I can stop the opiates because even though they are great for pain, I need other things in my life back at this point. I want to try the Horizant (Gabapentin) for a while and Cymbalta and maybe even ween off those. I need to get a base line again.
    I am terrified of stopping Cymbalta, and wish doctors had informed me of horrible withdrawal from Cymbalta before I started.
    I hope my doctor is OK with this and does not get rid of me - or at least give me a script to help stop the Cymbalta.
    Oh, a few years back one surgeon told me I need multiple surgeries for entrapped nerves....however that is how this all started. Two more opinions told me that is not the case and crazy.
    Keep in mind, pain is different for everyone so it is hard to give advise I know. I never tell anyone to suck it up because unless I am in someones' shoes, it is hard to pass judgement. I am trying my best though.

    Thanks.
  • advertisement
  • I wouldn't stress too bad about getting off the cymbalta, boardn, I did a fairly quick ween off it (my dr set it up to be shorter cause I wanted to be done with it) honestly it's more of an annoying time with the zaps. You will find if you are busy you don't notice them as bad after the first couple days. Then poof they are gone. With cymbalta being an antidepressant why worry about getting off it right now? Maybe it will help you with not taking the opiates for a bit? It did help me be better able to deal with the pain mentally.
    Baby steps. Deal with one thing at a time and have patience with yourself. Good luck! Try to think positive instead of letting all the fear disable and control you.
  • PlumbTuckeredOutPlumbTuckeredOut Philadelphia, PAPosts: 325
    edited 02/02/2015 - 9:38 AM
    Cymbalta, a SSRI medication needs to be slowly tapered or, some doctors know this, switching Cymbalta right over to Prozac and then stopping the Prozac is much easier. Prozac has a relatively long half life. Your body slowly eliminates this so there is no withdrawal from Prozac. (But this is a psychopharmacological "trick" few regular docs know.)

    Another really, really important thing is the whole Scientific Method which, seems to me, to be brushed off in Pain Management. I'm so used started one change as in a med, a behavior, a treatment and waiting and watching before adding or taking away another. When things are done slowly it's easier to tease apart than changing several things at once and not knowing what caused which symptom, side effect, pain, lack of pain.....
    I realize in pain management the docs (and us) want out of pain and now but now I'm wondering what is helping and what is not helping so much but causing annoying side effects. I have a clinical appointment on Thursday and I can imagine several of my meds changing. And because of the FDA and state guidelines I have start and stop dates on all my meds. Grrrrrr!
    Sheila

    Two roads diverged in a wood, and I took the one less traveled by...... (Robert Frost)
    I still don't know if I should have taken the one that said, "Caution! Dead End" (Me)
  • Jojomojo said:
    I wouldn't stress too bad about getting off the cymbalta, boardn, I did a fairly quick ween off it (my dr set it up to be shorter cause I wanted to be done with it) honestly it's more of an annoying time with the zaps. You will find if you are busy you don't notice them as bad after the first couple days. Then poof they are gone. With cymbalta being an antidepressant why worry about getting off it right now? Maybe it will help you with not taking the opiates for a bit? It did help me be better able to deal with the pain mentally.
    Baby steps. Deal with one thing at a time and have patience with yourself. Good luck! Try to think positive instead of letting all the fear disable and control you.
    I hear you, unless he doesn't give me another Cymbalta prescription....then I have to ask my primary doctor to help or I don't know what. I want to have this honest talk with him tomorrow and I hope he is willing to take a "this is your last chance" approach because I need that. I know they suspect my struggle, but never said anything. That really helps me open up.

    On the Cymbalta, I stopped taking it last year when they switched me to generic, because there was a lag in getting the script. I recall by day 4 I was vomiting! I could work from home or take a sick day but I can't be in bed for a week throwing up missing work. :-(
  • advertisement
  • boardnbboardn Posts: 17
    edited 02/02/2015 - 9:49 AM
    If he cuts me loose, I may have to ask my primary for the Cymbalta script. Ugh. Last time I tried to stop Cymbalta between going to the generic, I got so sick I thre up!
  • EnglishGirlEEnglishGirl Posts: 1,825
    edited 02/02/2015 - 1:33 PM
    I was on Cymbalta for years, mostly because doctors didn't want me to stop taking it because "It will fry your brain!" or similar reasons. My doc gave me a slow titration plan & it was on of the easiest things I've ever done!! It took less than 1 months prescription so hopefully your doc will be accommodating.
    I've stopped all of my meds a couple of times. Once for planned pregnancy & once because I just really wanted to know. I've swapped & changed meds many times. Given the correct management I've never had any problems quitting at all.... Even fentanyl & Oxycodone. No problem. (other than crippling pain & the realization I was crazy to want to go all natural!!) I was terrified after reading the web but easy-peesey. In my experience proper management in titration & slow & steady win the race.
    Best of luck. ;-)
    Osteoarthritis & DDD.
  • itsautonomicitsautonomic LouisianaPosts: 2,561
    edited 02/03/2015 - 3:17 AM
    Boardn, u said the generic made you sick? I just started the generic and I feel wierd compared to the namebrand in past.
    Do your due dilegence, trust you know your body and question everything if it does not fit. Advocate for yourself and you will be suprised what will be revealed trusting your body and instinct.
  • Well I saw my doctor and he is fine with everything. I told him I stopped all opiates and only taking Horizant and Cymbalta, generic, and that is where we are going to stay for now. I told him I want to see if I can find ways to manage myself with other methods as well. We are going to see where I am in a few months. I contacted this recommended place near by called the upper extremity institute, which was highly recommended. Unfortunately, they don't take my insurance.
  • I bet you feel great bout having Made it through that appointment. It always perks me up to have a way out f a rut.
advertisement
This discussion has been closed.
Sign In or Register to comment.